Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 1, 2021, 3:38 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 3:38 AM EDT (07:38 UTC)
- Expired
- Sep 2, 2021, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
821 WHUS73 KDTX 010738 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 338 AM EDT Wed Sep 1 2021 LEZ444-011945- /O.NEW.KDTX.SC.Y.0048.210901T0738Z-210901T2000Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 338 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the northeast with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 11 AM EDT Wednesday with the largest waves expected around 12 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-011945- /O.NEW.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 338 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 20 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EDT Wednesday with the largest waves expected around 7 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
408 WHUS73 KDTX 011243 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 843 AM EDT Wed Sep 1 2021 LCZ460-020215- /O.EXB.KDTX.SC.Y.0048.210901T1243Z-210902T0800Z/ Lake St Clair- 843 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 7 PM EDT Wednesday with the largest waves expected around 9 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-012000- /O.CON.KDTX.SC.Y.0048.000000T0000Z-210901T2000Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 843 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the northeast with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 9 AM EDT Wednesday with the largest waves expected around 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-020215- /O.CON.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 843 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 20 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 7 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
596 WHUS73 KDTX 011938 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 338 PM EDT Wed Sep 1 2021 LHZ441-020215- /O.EXA.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/ Port Austin to Harbor Beach MI- 338 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 19 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-020200- /O.EXT.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 338 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the northeast with gusts up to 21 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Wednesday with the largest waves expected around 3 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-020200- /O.EXT.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/ Lake St Clair- 338 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 22 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 8 PM EDT Wednesday with the largest waves expected around 5 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-020215- /O.CON.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 338 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 21 knots from the north with gusts up to 24 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 5 PM EDT Wednesday with the largest waves expected around 7 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
919 WHUS73 KDTX 020147 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 947 PM EDT Wed Sep 1 2021 LEZ444-020300- /O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 947 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Northerly winds will continue to weaken late tonight and overnight and will remain light through Thursday. $$ LCZ460-020300- /O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/ Lake St Clair- 947 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Northerly winds will continue to weaken late tonight and overnight and will remain light through Thursday. $$ LHZ441>443-020800- /O.CON.KDTX.SC.Y.0048.000000T0000Z-210902T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 947 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 16 knots from the north with gusts up to 21 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 9 PM EDT Wednesday with the largest waves expected around 9 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
545 WHUS73 KDTX 020757 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 357 AM EDT Thu Sep 2 2021 LHZ441>443-020900- /O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 357 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... Northerly winds and waves have weakened overnight and will remain below criteria today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 11:59 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 31, 11:59 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1159 PM EDT Tue Aug 31 2021 .AVIATION... High pressure anchored over the upper great lakes ensures benign weather for aviation this taf period. A drier and increasingly stable environment will exist within prevailing northeast flow. A few pockets of cloud with bases near 5000 ft may exist at times into the early morning hours, but confidence in expansion of lower cloud remains low owing to the higher magnitude of dry air and shallow moisture flux. This precludes any mention attm. Limited coverage of diurnal cu expected Wednesday. Wind speed above 10 knots from the northeast for the afternoon and early evening hours. .DTW THRESHOLD PROBABILITIES... * None && .PREV DISCUSSION... Issued at 341 PM EDT Tue Aug 31 2021 DISCUSSION... Se Mi will remain under a period of cool and dry air advection under northerly flow over the next couple days. This is occurring between the remnants of Ida which will lift into the Mid Atlantic tomorrow and high pressure expanding into the northern Great Lakes. The loss in diurnal clouds this evening and slow departure of a high cloud deck to the east will result in a gradual clearing tonight. The northerly gradient will still offer some limitation on nocturnal cooling potential, suggesting nighttime mins mainly in the mid/upper 50s tonight. There will be a good 3 to 4 degree drop in 925mb temps on Wednesday. Even with some limited diurnal cu, this will suppress afternoon highs to the 70s. There will be a reinforcing shot of deep layer dry air arriving from the north-northeast Wed night into Thursday that will support outright sunny conditions and clear nights. After daytime highs top out in the 70s both Thurs and Fri, a weaker gradient within a very dry ambient airmass will support some cool nights Wed and Thurs, with mins down into the 40s in outlying areas not out of the question. Enhanced mid level ridging across the Great Lakes region late week will break down over the weekend as numerous short wave impulses traverse the northern tier of the US within the base of an upper low over central Canada. There are timing/amplitude variances within the model spectrum as would be expected this far out. Recent trends do suggest that moisture and instability will be limited across Lower Mi. So the chances of precip will remain low (<30 percent) at this time. There is growing consensus among the medium range model suite in upper level troughing becoming established across the Great Lakes toward the end of the forecast period, suggesting a cooling trend by early next week. MARINE... High pressure centered over Ontario has built southward over the region and will hold for the next few days. Initially, the southward expansion of the high will be blocked by the remnants of Ida moving up through the eastern Ohio Valley, but Ida will shift east Wednesday allowing the ridge to strengthen over the Great Lakes through Thursday. Wind gusts will largely stay under 20 knots through the end of the week but wind direction may lead to some minor issues mid week. Northerly winds will veer to northeasterly on Wednesday. The onshore flow Wednesday and Wednesday night could lead to some higher waves exceeding 3 feet building along the shoreline which may necessitate a small craft advisory. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...SC MARINE.......DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 31, 4:08 AM EDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 408 AM EDT Tue Aug 31 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 408 AM EDT Tue Aug 31 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 408 AM EDT Tue Aug 31 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Small Craft Advisory may be needed late Wednesday and Wednesday night for southern Lake Huron and the Michigan Waters of Lake Erie. Gusty wind from the northeast is possible as the remnants of Ida pass through the Tennessee Valley to the mid Atlantic. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:40 AM EDT | Beach Hazards Statement | DTX | Huron, Saint Clair, Sanilac | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.